MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that there was a pump stop; 0 flow red advisory alarm displayed on system monitor but flow and speed was there under the pump flow.System controller flow and speed were also checked which were showing.The system monitor was restarted and that resolved the issue.The patient was stable.There were no patient symptoms associated with this event.No unusual events were seen in the log files.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the system monitor (serial number: (b)(6)) screen not functioning as intended was not able to be confirmed.Data was reviewed in the submitted log files from the reported event date.The system operated as intended for the duration of data reviewed.No notable alarms were captured in the log file.Provided information indicated that the patient did not have any symptoms due to the reported event, and that the system monitor would not be returned for analysis.It was also reported that the system monitor was restarted and the issue resolved.The root cause of the reported event was unable to be determined via this investigation.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigation issues related to system monitor atypical screen behavior.Heartmate 3 patient handbook (rev.D), under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use (ifu) (rev.C), under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take when the alarms occur.Heartmate 3 instructions for use (ifu) (rev.C) section f entitled ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad.This section informs the user to replace any equipment or system component that appears damaged or worn.Heartmate 3 instructions for use (ifu) (rev.C) section 8 "equipment storage and care" describe how to care for and clean all equipment.Heartmate 3 patient handbook (rev.D) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed revealed no deviations with manufacturing and qa specifications.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08may2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23372222
Report Number2916596-2025-06763
Device Sequence Number9119100
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142(11)141101
Combination Product (Y/N)N
Initial Reporter CountryQA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age67 YR
Patient SexUnknown
Patient Weight68 KG